Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



The theory of Coleman power series for $K_2$

Author: Takako Fukaya
Journal: J. Algebraic Geom. 12 (2003), 1-80
Published electronically: August 5, 2002
MathSciNet review: 1948685
Full-text PDF

Abstract | References | Additional Information

Abstract: The purpose of this paper is to define ``Coleman power series'' associated to norm compatible systems in $K_2$ groups of complete discrete valuation fields of mixed characteristic $(0,p)$ with imperfect residue fields ${\mathsf{k}}$ such that $[{\mathsf {k}}:{\mathsf {k}}^p]=p$. These ``Coleman power series'' are elements of $K_2$groups of certain power series rings. We use our ``Coleman power series'' to obtain some results on modular forms, and we also study properties of our ``Coleman power series''.

References [Enhancements On Off] (What's this?)

  • [Be] Berthelot, P., Cohomologie cristalline des schémas de caractéristique $p > 0$, Lecture Notes in Math. 407, Springer (1974).
  • [Co] Coleman, R., Division values in local fields, Invent. Math. 53 (1979) 91-116.
  • [CW] Coates, J. and Wiles, A., On $p$-adic $L$-functions and Elliptic Units, J. Austral. Math. Soc (Series A) 26 (1978) 1-25.
  • [Fa1] Faltings, G., Crystalline cohomology and $p$-adic Galois-representations, Algebraic analysis, geometry, and number theory, Johns Hopkins Univ. Press (1988) 25-88.
  • [Fa2] Faltings, G., Almost étale extensions, preprint MPI Bonn (1998).
  • [Fe1] Fesenko, I., Explicit constructions in local fields, Thesis, St. Petersburg Univ. (1987).
  • [Fe2] Fesenko, I., Class field theory of multidimensional local fields of characteristic $0$, with the residue field of positive characteristic, Algebra i Analiz (1991); English translation in St. Petersburg Math. J. 3 (1992) 649-678.
  • [Fo1] Fontaine, J. -M., Sur certains types de répresentations $p$-adiques du groupe de Galois d'un corps local: construction d'un anneau de Barsotti-Tate, Ann. of Math. 115 (1982) 529-577.
  • [Fo2] Fontaine, J.-M., Représentations $p$-adiques des corps locaux, Grothendieck festschrift, vol. 2, Birkhäuser (1990) 249-309.
  • [Fo3] Fontaine, J. -M., Sur un théorème de Bloch et Kato $($lettre à B. Perrin-Riou$)$ appendice to PERRIN-RIOU, B.Théorie d'Iwasawa des représentations $p$-adiques, Invent. Math. 115 (1994) 151-161.
  • [FM] Fontaine, J. -M., and Messing, W.,$p$-adic periods and $p$-adic étale cohomology, Contemporary Math. 67 (1987) 179-207.
  • [Fu1] Fukaya, T., Explicit reciprocity laws for $p$-divisible groups over higher dimensional local fields, Journal für die reine und ang. Math. 531 61-119 (2001).
  • [Fu2] Fukaya, T., Coleman power series for $K_2$ and $p$-adic zeta functions of modular forms, in preparation.
  • [FW] Fontaine, J. -M. and Wintenberger, J.- P. , Le ``corps des normes'' de certaines extensions algébriques de corps locaux, C.R. Acad. Sci. 288 (1979) 367-370.
  • [Hi] Hida, H., Elementary theory of $L$-functions and Eisenstein series, London Math. Soc. Student Texts 26, Cambridge Univ. Press (1993).
  • [Hy] Hyodo, O., On the Hodge-Tate decomposition in the imperfect residue field case, Journal für die reine und ang. Math. 365 (1986) 97-113.
  • [Iw] Iwasawa, K., On some modules in the theory of cyclotomic fields, J. Math. Soc. Japan 16 (1964) 42-82.
  • [Ka1] Kato, K., A generalization of local class field theory by using $K$-groups, ${\rom {I}}$, J. Fac. Sci. Univ. of Tokyo, Sec. IA, 26 (1979) 303-376; ${\rom {II}}$, J. Fac. Sci. Univ. of Tokyo, Sec. IA, 27 (1980) 603-683; ${\rom {III}}$, J. Fac. Sci. Univ. of Tokyo, Sec. IA, 29 (1982) 31-43.
  • [Ka2] Kato, K., Residue Homomorphisms in Milnor $K$-theory, Advanced Studies in Pure Math. 2 (1983) 153-172.
  • [Ka3] Kato, K., Explicit reciprocity law and the cohomology of Fontaine-Messing, Bull. Soc. Math. Fr. 119 (1991) 397-441.
  • [Ka4] Kato, K., Lectures on the approach to Iwasawa theory for Hasse-Weil $L$-functions via $B_{\rom {dR}}$, Lecture Notes in Math. 1553, Springer (1993) 50-163.
  • [Ka5] Kato, K., Generalized explicit reciprocity laws, Advanced Studies in Contemporary Mathematics 1 (1999) 57-126.
  • [Ka6] Kato, K.,$p$-adic Hodge theory and values of zeta functions of modular forms, preprint, Univ. Tokyo (2000).
  • [Ku1] Kurihara, M., On two types of complete discrete valuation fields, Compositio Math. 63 (1987) 237-257.
  • [Ku2] Kurihara, M., The exponential homomorphism for the Milnor $K$-groups and explicit reciprocity law, Journal für die reine und ang. Math. 498 (1998) 201-221.
  • [La] Laubie, F., Extensions de Lie et groupes d'automorphismes de corps locaux, Compos. Math. 67 (1988) 165-189.
  • [Mi] Milnor, J., Algebraic $K$-theory and quadratic forms, Invent. Math. 9 (1970) 318-344.
  • [Na] Nakamura, J., On the Milnor $K$-groups of complete discrete valuation fields, the doctoral thesis, Univ. of Tokyo (2000).
  • [Qu] Quillen, D., Higher algebraic $K$-theory I, Lecture Notes in Math. 341, Springer (1973) 85-147.
  • [Sc] Scholl, J., An introduction to Kato's Euler systems, London Math. Soc. Lecture Note Ser. 254, Cambridge Univ. Press (1998) 379-460.
  • [Sh] Shimura, G., The special values of the zeta functions associated with cusp forms, Comm. Pure Appl. Math. 29 (1976) 783-804.
  • [Ta] Tate, J., Relations between $K_2$ and Galois cohomology, Invent. Math. 36 (1976) 257-274.
  • [Ts] Tsuji, T.,$p$-adic etale cohomology and crystalline cohomology in the semi-stable reduction case, Invent. Math. 137 (1999) 233-411.
  • [Vo1] Vostkov, V., An explicit form of the reciprocity law, English transl. in Math. USSR Izv. 13 (1979) 557-588.
  • [Vo2] Vostkov, V., Explicit construction of the theory of class fields of a multidimensional local field, English transl. in Math. USSR Izv. 26 (1986) 263-287.
  • [Wil] Wiles, A., Higher explicit reciprocity laws, Annals of Math. 107 (1978) 235-254.
  • [Win] Wintenberger, J.- P., Le corps des normes de certaines extensions infinies de corps locaux, Ann. Sc. ENS. 16 (1983) 59-89.
  • [Wit] Witt, E., Zyklische Körper und Algebren der Charakteristik $p$ vom Grad $p^n$, Struktur diskret bewerteter perfekter Körper mit vollkommenem Restklassenkörper der Charakteritik $p$, Journal für die reine und ang. Math. 176 126-140 (1937).

Additional Information

Takako Fukaya
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1 Komaba, Meguro-ku, Tokyo, 153-8914, Japan

Received by editor(s): August 3, 2000
Published electronically: August 5, 2002